Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The box product of countably many copies of the rationals is consistently paracompact


Author: L. Brian Lawrence
Journal: Trans. Amer. Math. Soc. 309 (1988), 787-796
MSC: Primary 54D18; Secondary 54A35, 54B10, 54B20
DOI: https://doi.org/10.1090/S0002-9947-1988-0961613-0
MathSciNet review: 961613
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: By proving the theorem stated in the title, we show that local compactness in the factor spaces is not necessary for paracompactness in the box product.


References [Enhancements On Off] (What's this?)

  • [vD$ _{1}$] E. K. van Douwen, The box product of countably many metrizable spaces need not be normal, Fund. Math. 88 (1975), 127-132. MR 0385781 (52:6640)
  • [vD$ _{2}$] -, Covering and separation in box products, Surveys in General Topology, Academic Press, 1980, pp. 55-130.
  • [H] S. H. Hechler, On the existence of certain cofinal subsets of $ {}^\omega \omega $, Proc. Sympos. Pure Math., vol. 10, Part 2, Amer. Math. Soc., Providence, R.I., 1974, pp. 155-174. MR 0360266 (50:12716)
  • [Kn] C. J. Knight, Box topologies, Quart. J. Math. 15 (1964), 41-54. MR 0160184 (28:3398)
  • [Ku] K. Kunen, On paracompactness of box products of compact spaces, Trans. Amer. Math. Soc. 240 (1978), 307-316. MR 0514975 (58:24165)
  • [M] A. W. Miller, On box products, Topology Appl. 14 (1982), 313-317. MR 675593 (84a:54014)
  • [Ro$ _{1}$] J. Roitman, Paracompact box products in forcing extensions, Fund. Math. 102 (1978), 219-228. MR 532956 (80j:03078)
  • [Ro$ _{2}$] -, More paracompact box products, Proc. Amer. Math. Soc. 74 (1979), 171-176. MR 521893 (80i:54006)
  • [Ru] M. E. Rudin, The box product of countably many compact metric spaces, General Topology and Appl. 2 (1972), 293-298. MR 0324619 (48:2969)
  • [W$ _{1}$] S. W. Williams, Is $ {\square ^\omega }(\omega + 1)$ paracompact?, Topology Proc. 1 (1976), 141-146. MR 0500831 (58:18347)
  • [W$ _{2}$] -, Box products, Handbook of Set-Theoretic Topology, K. Kunen and J. Vaughan, Eds., Elsevier, 1984, pp. 169-200. MR 776619 (85k:54001)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54D18, 54A35, 54B10, 54B20

Retrieve articles in all journals with MSC: 54D18, 54A35, 54B10, 54B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0961613-0
Keywords: Paracompactness, box product, continuum hypothesis, Martin's axiom
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society